Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Analogue of the degree conjecture over function fields


Author: Mihran Papikian
Journal: Trans. Amer. Math. Soc. 359 (2007), 3483-3503
MSC (2000): Primary 11G05; Secondary 11G18
DOI: https://doi.org/10.1090/S0002-9947-07-04147-5
Published electronically: February 13, 2007
MathSciNet review: 2299464
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Under a certain assumption, similar to Manin's conjecture, we prove an upper bound on the degree of modular parametrizations of elliptic curves by Drinfeld modular curves, which is the function field analogue of the conjectured bound over the rational numbers.


References [Enhancements On Off] (What's this?)

  • 1. S. Bosch, W. Lütkebohmert, and M. Raynaud, Néron models, Springer, 1990. MR 1045822 (91i:14034)
  • 2. D. Bump, Automorphic forms and representations, Cambridge Univ. Press, 1998. MR 1431508 (97k:11080)
  • 3. W. Casselman, On some results of Atkin and Lehner, Math. Ann. 201 (1973), 301-314. MR 0337789 (49:2558)
  • 4. P. Deligne, Les constantes des équations fonctionnelles des fonctions L, in Modular functions of one variable II, LNM 349, Springer (1973), 501-598. MR 0349635 (50:2128)
  • 5. P. Deligne, La conjecture de Weil. II, Publ. Math. IHES 52 (1980), 137-252. MR 0601520 (83c:14017)
  • 6. V. Drinfeld, Elliptic modules, Math. Sbornik 94 (1974), 594-627. MR 0384707 (52:5580)
  • 7. E.-U. Gekeler, Analytic construction of Weil curves over function fields, J. Théor. Nombres Bordeaux 7 (1995), 27-49. MR 1413565 (97g:11060)
  • 8. E.-U. Gekeler, Improper Eisenstein series on Bruhat-Tits trees, manuscripta math. 86 (1995), 367-391. MR 1323798 (95m:11043)
  • 9. E.-U. Gekeler and M. Reversat, Jacobians of Drinfeld modular curves, J. Reine Angew. Math. 476 (1996), 27-93. MR 1401696 (97f:11043)
  • 10. S. Gelbart, Automorphic forms on adele groups, Princeton Univ. Press, 1975. MR 0379375 (52:280)
  • 11. A. Grothendieck, Modèles de Néron et monodromie, SGA 7, Exposé IX, 1972.
  • 12. G. Laumon, Les constantes des équations fonctionnelles des fonctions $ L$ sur un corps global de caractéristique positive, C. R. Acad. Sci. Paris Sér. I Math. 298 (1984), 181-184. MR 0741090 (85j:11170)
  • 13. L. Mai and M. Ram Murty, The Phragmén-Lindelöf theorem and modular elliptic curves, Contemporary Math. 166 (1994), 335-340. MR 1284072 (95g:11049)
  • 14. J. S. Milne, Arithmetic duality theorems, Academic Press, 1986. MR 0881804 (88e:14028)
  • 15. M. Ram Murty, Bounds for congruence primes, Proc. Sympos. Pure Math. 66 (1999), 177-192. MR 1703750 (2000g:11038)
  • 16. F. Oort and J. Tate, Group schems of prime order, Ann. scient. Éc. Norm. Sup. 3 (1970), 1-21. MR 0265368 (42:278)
  • 17. M. Papikian, Pesenti-Szpiro inequality for optimal elliptic curves, J. Number Theory 114 (2005), 361-393. MR 2167975 (2006f:11062)
  • 18. M. Papikian, On the degree of modular parametrizations over function fields, J. Number Theory 97 (2002), 317-349. MR 1942964 (2004c:11104)
  • 19. M. Papikian, On component groups of Jacobians of Drinfeld modular curves, Ann. Inst. Fourier 54 (2004), 2163-2199. MR 2139692 (2006b:11060)
  • 20. H. Rademacher, On the Phragmén-Lindelöf theorem and some applications, Math. Z. 72 (1959), 192-204. MR 0117200 (22:7982)
  • 21. M. Raynaud, Schémas en groupes de type $ (p,\dots,p)$, Bull. Soc. math. France 102 (1974), 241-280. MR 0419467 (54:7488)
  • 22. M. Reversat, Sur les revêtements de Schottky des courbes modulaires de Drinfeld, Arch. Math. 66 (1996), 378-387. MR 1383902 (97e:11073)
  • 23. J-P. Serre, Trees, Springer, 1980. MR 0607504 (82c:20083)
  • 24. M. van der Put, Discrete groups, Mumford curves and theta functions, Ann. Fac. Sci. Toulouse 1 (1992), 399-438. MR 1225666 (94h:14021)
  • 25. A. Weil, Basic number theory, 3rd edition, Springer-Verlag, 1974. MR 0427267 (55:302)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11G05, 11G18

Retrieve articles in all journals with MSC (2000): 11G05, 11G18


Additional Information

Mihran Papikian
Affiliation: Department of Mathematics, Stanford University, Stanford, California 94305
Email: papikian@math.stanford.edu

DOI: https://doi.org/10.1090/S0002-9947-07-04147-5
Keywords: Degree conjecture, Drinfeld modular curves, ABC conjecture, monodromy pairing
Received by editor(s): October 27, 2004
Received by editor(s) in revised form: July 26, 2005
Published electronically: February 13, 2007
Additional Notes: This research was supported by a fellowship from the European Postdoctoral Institute
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society